Near-symplectic 2n-manifolds

Ramón Vera

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

We give a generalization of the concept of near-symplectic structures to 2n dimensions. According to our definition, a closed 2-form on a 2n-manifold M is near-symplectic if it is symplectic outside a submanifold Z of codimension 3 where ωn-1 vanishes. We depict how this notion relates to near-symplectic 4-manifolds and broken Lefschetz fibrations via some examples. We define a generalized broken Lefschetz fibration as a singular map with indefinite folds and Lefschetz-type singularities. We show that, given such a map on a 2n-manifold over a symplectic base of codimension 2, the total space carries such a near-symplectic structure whose singular locus corresponds precisely to the singularity set of the fibration. A second part studies the geometry around the codimension-3 singular locus Z. We describe a splitting property of the normal bundle NZ that is also present in dimension four. A tubular neighbourhood theorem for Z is provided, which has a Darboux-type theorem for near-symplectic forms as a corollary.

Original languageEnglish (US)
Pages (from-to)1403-1426
Number of pages24
JournalAlgebraic and Geometric Topology
Volume16
Issue number3
DOIs
StatePublished - Jul 1 2016

All Science Journal Classification (ASJC) codes

  • Geometry and Topology

Fingerprint Dive into the research topics of 'Near-symplectic 2n-manifolds'. Together they form a unique fingerprint.

  • Cite this